Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Have CVID. PICC line put in upper arm. Is it safe to take hizentra along with coumadin?

Feb 2013
User rating for this question
Answered by

Practicing since : 2002
Answered : 3176 Questions
I was taking Hizentra for my CVID and had to stop it temporarily due to a blood clot that formed after a PICC line was put in my right upper arm. I am now on Coumadin 5mg for 30 days and started it on XXXXXXX 18, 2010. All the tests for any kind of congential clotting problems came back normal.
My questions are:
Can I resume Hizentra while on Coumadin?
Will my Hizentra dose need to be altered because of the blood clot?
thank you
Posted Sat, 2 Mar 2013 in General Health
Answered by Dr. E Venkata Ramana 2 hours later
Thank you for your query on Healthcare Magic,
You can resume Hizentra while on Coumadin as it is being given subcutaneous route only.
Usually there is no need to alter the dose of Hizentra because of the blood clot.
The dose of Hizentra usually depends on your ptimary problem of immunodeficiency.
But before resuming Hizentra, take the opinions of your doctors who are concerned with your treatment of Hizentra and Coumadin as they are the best persons to advise you regarding the resuming and the alteration of the dosages of the drugs you are recieving.
Hope I have answered your query, if you have any clarification please let me know.
Wish you good health.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor